Now Reading
Is Zoloft the main cause of ED?

Is Zoloft the main cause of ED?

Zoloft

Zoloft is an SSRI (selective serotonin reuptake inhibitors) drug. This drug is used to reduce the levels of Psychological conditions like depression and anxiety. These conditions also cause erectile dysfunction (ED). Zoloft may also the cause of erectile dysfunction. However, read on to know more about the relationships among erectile dysfunction (ED), Zoloft, and mental health.

How Zoloft can cause Erectile Dysfunction (ED)?

Usually, these selective serotonin reuptake inhibitors (SSRIs) like Zoloft works on neurotransmitters in your brain and body. The main function of Zoloft is to raise the serotonin levels which is available in your brain. As a result of increased serotonin levels, you will be relieved from the symptoms of depression and anxiety, but it may affect your sexual life. Antidepressant drugs like Zoloft can cause ED, and you may experience the following symptoms:

  • Your performance levels will become low due to the decreased feeling in your sexual organs
  • Improper functioning of neurotransmitters such as dopamine and norepinephrine, which will ultimately reduce your levels of desire and arousal
  • Block the action of nitric oxide

Nitric oxide plays a vital role in your sex life because it relaxes your muscles and blood vessels, and helps in the process of blood flow to your sexual organs. You are unable to maintain an erection without the proper blood flow to your penis.

Sexual Problems caused by this antidepressant drug differs from person to person. Some men may not experience any side effects because of this drug if they reduce the dosage. For others, the side effects stay for a long period of time.

What is the treatment for Erectile Dysfunction (ED)?

If you are suffering from Erectile Dysfunction (ED) due to Psychological Conditions like depression and anxiety, your problem will become severe if you start taking Zoloft. Stop taking this drug for some time and assess your condition.

If your ED is caused by Zoloft take this issue to your doctor. He may recommend you to lower the dosage of the drug and it will ultimately result in reducing the drug effects on your sexual function. The doctor might adjust your medications and may suggest you to try a different type of antidepressant instead of Zoloft. It’s not an easy task for a doctor to treat psychological conditions like depression, anxiety and takes time to find the right treatment.

What are the causes of Erectile Dysfunction (ED)?

You are wrong if you think Zoloft, Depression, and Anxiety disorders are the main causes of erectile dysfunction. Many parts of your body have to work together correctly in a normal sexual activity. Blood vessels, nerves, hormones, and even your mood plays an important role in maintaining an erection.

Following are the causes of erectile dysfunction:

See Also

  • Age: Research studies show that the chances of experiencing ED is higher as you are getting old. 40 percent of men are unable to maintain an erection at the age of 40. By age 70, about 70 percent of people are experiencing ED.
  • Health Conditions: Diabetes, Heart Disease, hypertension or High Blood pressure, Peyronie’s disease, Parkinson’s disease, multiple sclerosis, Spinal cord injury, and all these health conditions can develop the risk of erectile dysfunction.

  • Medications: Pain Medications, the antihistamine cimetidine, Diuretics, and selective serotonin reuptake inhibitors (SSRIs) such as citalopram, fluoxetine, and all these medications can cause erectile dysfunction.

  • Lifestyle: Lifestyle factors also play a vital role to have an erection. There isn’t a single cause for this problem. Bad habits such as smoking, drinking, and taking illegal drugs can be a part of the problem. If you are unable to manage your stress levels and being overweight can also lead to erectile dysfunction. Make changes to your lifestyle, if you think that is the main cause of your problem. Quitting smoking, moderate drinking of alcohol, going to the gym regularly will reduce the chances of getting erectile dysfunction.

Bottom Line

Zoloft may be the culprit of your problem because many factors contribute to erectile dysfunction. The only way to know the main cause of your problem is to discuss it with your doctor. He can help you in finding the cause of your problem and may perform some procedures if necessary.

What's Your Reaction?
Excited
0
Happy
0
In Love
0
Not Sure
0
Silly
0
View Comments (0)

Leave a Reply

Your email address will not be published.

Scroll To Top